Georgia, 2018

Tornado and Damaging Winds in Georgia, June 22, 2018

June 22, 2018 · NWS FFC · 19 events in 17 counties and zones

A deep, closed upper-level low over the center of the country resulted in widespread thunderstorms across north and central Georgia. Numerous reports of damaging thunderstorm winds were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$119,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A deep, closed upper-level low over the center of the country resulted in widespread thunderstorms across north and central Georgia. Numerous reports of damaging thunderstorm winds were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 22, 2:29 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 22, 2:29 PM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
329 PM EDT Fri Jun 22 2018

.SHORT TERM /Tonight through Saturday Night/...

The closed upper low over the OH Valley will drift slowly northeast
into the Great Lakes area on Saturday and weaken. North and central
GA will remain in a broad trough through tonight...with the upper
flow becoming more zonal on Saturday. Weak impulses will persist and
rotate around the trough. The air mass will continue to destabilize
and showers and thunderstorms will continue to develop and move
across the area through this evening.  The convection today and
tomorrow will be enhanced by diurnal heating but expect some storms
to linger overnight...mainly north and west. Moderate instability
this afternoon should support a few strong to severe storms with
damaging wind and hail possible. Otherwise not as hot mainly north
and west due to more clouds...but much of central GA will still
reach into the low and mid 90s with overall fewer clouds and lower
chances for thunderstorms. Heat index values will remain below
advisory criteria tomorrow.

41

.LONG TERM /Sunday through Friday/...

Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
Not much change in the over all pattern for the next 7 days.
North and Central GA stays in West to northwesterly upper level
flow through the middle of next week. This will allow waves and
moisture to continue to move across the area keeping the
Southeastern U.S. convectively active through the period. Still
expecting mainly diurnally driven storms each day as
instabilities peak everyday between 18z-00z across the CWA. The
airmass is also expected to stay fairly moist with PWs in the 1.5
to 1.9 inch range through day 7 as well. Temperatures remain warm
through the weekend and into next week. With dewpoints in the 70s
and above normal temperatures, heat index values will creep into
the lower 100s almost every day, especially over portions of
central and eastern Georgia. Although we are not anticipating
having to issue any heat advisories...those spending prolonged
periods outdoors should take frequent breaks and drink plenty of
water.

01

&&

.AVIATION...
18Z Update...

Ceilings should be vfr this afternoon...ranging from BKN040-050 and
then scattering this evening. Also looking for patchy layers
of mid and high clouds. Expect some mvfr and possibly ifr  ceilings
to form toward sunrise and then gradually lift during Saturday
morning. Showers will again develop this afternoon and evening
and have continued with a tempo to all taf sites. A few storms
could become severe mainly KATL to KAHN and north. Winds will remain
on the west side. Saturday will be similar to today with mainly a
diurnal thunderstorm pattern.

//ATL Confidence...18Z Update...
Medium on ceilings trends after 00z.
Medium to high on all other elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  89  72  94 /  60  50  10  20
Atlanta         72  90  74  92 /  60  50  20  20
Blairsville     64  83  67  86 /  60  50  30  40
Cartersville    70  87  72  92 /  60  60  20  30
Columbus        75  93  75  94 /  60  50  10  10
Gainesville     70  86  72  90 /  60  50  20  30
Macon           74  93  74  96 /  60  50  10  20
Rome            69  87  72  92 /  60  60  20  30
Peachtree City  72  91  73  93 /  60  50  10  20
Vidalia         75  94  76  97 /  50  30  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Jun 22, 8:00 AM EST, 8 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
900 AM EDT Fri Jun 22 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
900 AM EDT Fri Jun 22 2018

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered to numerous thunderstorms are expected across north
and central Georgia this afternoon into tonight. Some storms
will be severe, most so north and west of Atlanta.
The main hazards will be damaging winds, frequent lightning,
and isolated flooding from heavy rainfall. An isolated tornado
will also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

There is a chance of thunderstorms everyday for the next week,
mainly during the afternoon and evening hours. A few storms
could be strong to severe each day with gusty winds, frequent
lightning and isolated flooding from heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jun 22, 3:04 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT FRI JUN 22 2018

GAZ031-041>043-222045-
Douglas GA-Haralson GA-Carroll GA-Paulding GA-
404 PM EDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...
HARALSON...NORTHERN CARROLL AND PAULDING COUNTIES UNTIL 445 PM EDT...

At 403 PM EDT...a strong thunderstorm was over Tallapoosa, or 9 miles
southwest of Buchanan...moving east at 40 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Douglasville, Dallas, Buchanan, Villa Rica, Bremen, Temple, Hiram,
Tallapoosa, Mount Zion, Waco, Bowdon Junction, Brownsville,
Draketown, Winston, Lake Val-Do-Mar, New Hope and New Georgia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3400 8479 3385 8472 3381 8472 3381 8470
      3375 8468 3361 8533 3379 8536
TIME...MOT...LOC 2003Z 250DEG 33KT 3371 8532

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 22, 3:06 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
406 PM EDT FRI JUN 22 2018

GAZ047>049-059-222045-
Morgan GA-Walton GA-Jasper GA-Newton GA-
406 PM EDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORGAN...SOUTHEASTERN
WALTON...NORTHERN JASPER AND NEWTON COUNTIES UNTIL 445 PM EDT...

At 405 PM EDT...a strong thunderstorm was south of Covington, moving
northeast at 25 mph.

  HAZARD...Up to 40 mph wind, dime sized hail and frequent cloud-to-
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include
Covington, Madison, Social Circle, Oxford, Porterdale, Rutledge,
Newborn, Mansfield, Bostwick, Good Hope, Ebenezer, Starrsville, Hard
Labor Creek State Park, Brick Store, Herndonville, Farrar and Rocky
Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3343 8390 3355 8396 3380 8363 3369 8347
      3346 8346
TIME...MOT...LOC 2005Z 240DEG 23KT 3352 8384

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 22, 3:22 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
422 PM EDT FRI JUN 22 2018

GAZ003>005-222045-
Whitfield GA-Catoosa GA-Murray GA-
422 PM EDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD...
NORTHEASTERN CATOOSA AND NORTHERN MURRAY COUNTIES UNTIL 445 PM EDT...

At 422 PM EDT...a strong thunderstorm was over Cohutta, or 7 miles
northeast of Ringgold...moving east at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Varnell, Tunnel Hill, Cohutta, Crandall, Tennga, Beaverdale, Sumac,
Cisco, Gregory, Red Clay S.p. and Apison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8468 3484 8467 3486 8508 3499 8508
TIME...MOT...LOC 2022Z 268DEG 20KT 3497 8500

WIND...40MPH
Special weather statement, Jun 22, 3:48 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
448 PM EDT FRI JUN 22 2018

GAZ021-032-033-222130-
North Fulton GA-Cobb GA-Cherokee GA-
448 PM EDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN COBB AND
SOUTHWESTERN CHEROKEE COUNTIES UNTIL 530 PM EDT...

At 448 PM EDT...a strong thunderstorm was over Fair Oaks, moving
northeast at 20 mph.

  HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include
Marietta, Canton, Sandy Springs, Roswell, Alpharetta, Smyrna,
Dunwoody, Kennesaw, Woodstock, Holly Springs, Fair Oaks, Mount
Bethel, White Water Park, Sweat Mountain, Kennesaw State University,
Jim R Miller Park, Lebanon, Sandy Plains, Dobbins Air Reserve Base
and Hobgood Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3419 8456 3416 8435 3401 8421 3400 8424
      3399 8425 3399 8426 3397 8426 3396 8429
      3397 8434 3393 8435 3385 8450 3393 8467
TIME...MOT...LOC 2048Z 215DEG 19KT 3393 8456

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 22, 3:49 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT FRI JUN 22 2018

GAZ005-006-008-222130-
Union GA-Murray GA-Fannin GA-
449 PM EDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION...NORTHEASTERN
MURRAY AND FANNIN COUNTIES UNTIL 530 PM EDT...

At 449 PM EDT...a strong thunderstorm was over Cisco, or 13 miles
north of Chatsworth...moving east at 35 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Blue Ridge, Morganton, Crandall, Hemp, Jones Mill, Higdon, Nottely
Dam, Gregory, Loving, Cohutta Wilderness, Epworth, Conasauga Lake,
Tennga, Mineral Bluff, Cisco, Colwell, Culberson and Copperhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8408 3485 8406 3486 8477 3499 8479
TIME...MOT...LOC 2049Z 271DEG 29KT 3496 8470

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 22, 4:08 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
508 PM EDT FRI JUN 22 2018

GAZ013-014-021>023-033-034-222200-
Hall GA-Dawson GA-North Fulton GA-Cherokee GA-Forsyth GA-Gwinnett GA-
Pickens GA-
508 PM EDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...DAWSON...
NORTH FULTON...NORTHEASTERN CHEROKEE...FORSYTH...NORTHWESTERN
GWINNETT AND SOUTHEASTERN PICKENS COUNTIES UNTIL 600 PM EDT...

At 507 PM EDT...a strong thunderstorm was over Alpharetta, moving
northeast at 35 mph.

  HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud-to-
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include
Cumming, Dawsonville, Johns Creek, Alpharetta, Milton, Duluth, Sugar
Hill, Suwanee, Buford, Flowery Branch, Oakwood, Berkeley Lake, Ball
Ground, Free Home, Buffington, Dougherty, Hickory Flat, Drew, Buford
Dam-Lake Lanier Parks and Coal Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3442 8398 3423 8387 3398 8419 3416 8434
      3418 8448 3450 8422
TIME...MOT...LOC 2107Z 226DEG 33KT 3409 8432

HAIL...0.25IN
WIND...50MPH

The radar

The Atlanta radar (KFFC), 81 km away, was scanning. The volume nearest the first event began at 21:14 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Cherokee

When
June 22, 4:15 PM EST to 4:20 PM EST
Where
Cherokee County, 4.23 mi ESE of Woodstock
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.086, -84.448

The Cherokee County Emergency Manager reported power lines blown down along Wiley Bridge Road near Pioneer Circle.

Thunderstorm Wind, Fulton

When
June 22, 4:15 PM EST to 4:20 PM EST
Where
Fulton County, 1.09 mi SE of Birmingham to 2.31 mi NNE of Alpharetta
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.158, -84.317

The Fulton County Emergency Manager reported trees blown down in the Alpharetta and Milton areas including on Cogburn Road near Windward Parkway and on Freemanville Road just south of Birmingham Road.

Thunderstorm Wind, Forsyth

When
June 22, 4:22 PM EST to 4:35 PM EST
Where
Forsyth County, 2.68 mi SW of Drew to 1.82 mi NW of Mars Hill Crossroads
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
34.171, -84.251

The Forsyth County Sheriffs Office reported a few trees and power lines blown down across the southwest portion of the county from Valley Stream Drive to around the intersection of Post road and Derby Trail then to around the intersection of Majors Road and Castleberry Road.

Thunderstorm Wind, Douglas

When
June 22, 4:36 PM EST to 4:41 PM EST
Where
Douglas County, 0.36 mi N of Midway
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
33.755, -84.701

Broadcast media reported a tree down onto and blocking parts of I-20 about 2 miles west of the Lee Road exit.

Thunderstorm Wind, Dawson

When
June 22, 4:50 PM EST to 5:05 PM EST
Where
Dawson County, 0.75 mi WNW of Silver City to 0.37 mi NNE of Lumpkin
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
911 Call Center
Coordinates
34.335, -84.131

The Dawson County 911 center reported several trees and a few power lines blown down across the southeast corner of the county. Damage stretched from around the intersection of A T Moore Road and Kelly Bridge Road west of Silver City to the Lumpkin area, including Clayton Wallace Road, Sweetgum Drive and Highway 53 north and south of GA400.

Thunderstorm Wind, Douglas

When
June 22, 5:00 PM EST to 5:05 PM EST
Where
Douglas County, 1.41 mi S of Big A
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
33.630, -84.780

Dispatch reported a tree down along Hwy 166 at Big A Road. Time estimated from radar. Storm damage was part of a continuous path into Fulton County.

Thunderstorm Wind, Fulton

When
June 22, 5:15 PM EST to 5:25 PM EST
Where
Fulton County, 1.76 mi E of Red Oak
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
33.616, -84.470

Georgia Power Co. reported trees and power lines blown down on Godby Road near the I-85/I-285 interchange resulting a power outage.

Thunderstorm Wind, Troup

When
June 22, 5:18 PM EST to 5:25 PM EST
Where
Troup County, 1.68 mi NNE of La Grange Callawy Ar to 0.63 mi WNW of Lees Crossing
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
33.023, -85.062

The Troup County 911 center reported numerous trees and power lines blown down on the west side of LaGrange, with several large trees snapped along Roanoke Road, just west of Vernon Street and also near LaGrange College (per social media reports).

Thunderstorm Wind, De Kalb

When
June 22, 5:22 PM EST to 5:27 PM EST
Where
De Kalb County, 0.16 mi E of Stone Mtn
Measured
45 kt (52 mph) estimated gust
Property damage
$14,000
Reported by
Broadcast Media
Coordinates
33.800, -84.167

The local broadcast media reported a tree blown down onto a home on 4th Street in Stone Mountain. No injuries were reported.

Thunderstorm Wind, Heard

When
June 22, 5:35 PM EST to 5:55 PM EST
Where
Heard County, 0.53 mi W of Rockalo to 2.72 mi SE of Elery
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
33.369, -85.209

The Heard County 911 center reported trees and power lines blown down across the northern half of the county from around Antioch Road and Highway 100 to around Cherry Road and Highway 34.

Thunderstorm Wind, Coweta

When
June 22, 6:00 PM EST to 6:20 PM EST
Where
Coweta County, 1.2 mi ESE of Welcome to 2.89 mi NE of Thomas Xrds
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
33.392, -84.861

The Coweta County 911 center reported multiple trees and power lines blown down along a line from west of Newnan, along Welcome Road, to around Thomas Crossroads along Andrew Bailey Road. Damage from same storms continued into western Fayette County.

Thunderstorm Wind, Fayette

When
June 22, 6:15 PM EST to 6:28 PM EST
Where
Fayette County, 0.12 mi NNW of Clover to 2.44 mi SSE of Kenwood
Measured
55 kt (63 mph) estimated gust
Property damage
$7,000
Reported by
911 Call Center
Coordinates
33.382, -84.581

The Fayette County 911 center reported several trees and a few power lines blown down across the northern half of the county from Peachtree City to northeast of Fayetteville. Some locations include Kelly Drive, Peachtree Parkway near Crosstown Drive and near Battery Way, and along Corinth Road.

Thunderstorm Wind, Spalding

When
June 22, 6:30 PM EST to 6:40 PM EST
Where
Spalding County, 1.27 mi N of Sunny Side
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
33.348, -84.298

The Spalding County 911 center reported a tree blown down near the intersection of Malier Road and Highway 41.

Thunderstorm Wind, Henry

When
June 22, 6:30 PM EST to 6:45 PM EST
Where
Henry County, 1.45 mi WSW of Hamptn Bear Creek Ar to 2.03 mi W of Ola
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
33.369, -84.351

The Henry County 911 center reported several trees and a few power lines blown down across the southern half of the county from around the Atlanta Motor Speedway to east of McDonough. Some locations include Lower Woolsey Road near Fortson Road, Highway 19/41 at the Bruton Smith Parkway, Woodlawn Avenue, East Main Street at Emory Street, Hampton-Locust Grove Road at Rocky Creek Road, Highway 81 at Oakland Circle, Roosehill Drive and the Old Jackson Road near the Butts County line.

Tornado, Walker

When
June 22, 7:06 PM EST to 7:09 PM EST
Where
Walker County, 0.78 mi W of Lake Howard to 0.62 mi SE of Lake Howard
Rating
EF0
Path length
1.3 mi
Path width
150 yd
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.752, -85.263

The National Weather Service in conjunction with the Walker County Emergency Manager, and with the aid of video provided by the public, determined that a brief EF0 tornado with maximum wind speeds of 80 mph and a maximum path width of 150 yards, travelled 1.3 miles across a portion of eastern Walker County, north of the city of Lafayette. The tornado touched down near the intersection of Wheeler Road and Warren Road, just east of Highway 27, snapping a few trees. The tornado traveled southeast toward Lake Howard Road, producing several areas of damage between Ringgold Road and Lucas Lane, including two small barns that sustained significant damage and several larger trees either uprooted or snapped. A section of roof shingles was pulled up from a two-story home. No injuries were reported. [06/22/18: Tornado #1, County #1/1, EF-0, Walker, 2018:009].

Thunderstorm Wind, Muscogee

When
June 22, 7:10 PM EST to 7:25 PM EST
Where
Muscogee County, 0.67 mi NNW of Wynnton to 0.42 mi E of Crystal Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
32.479, -84.955

The Muscogee County 911 center reported numerous trees and a few power lines blown down across the Columbus area. Some locations include Hilton Avenue at 17th Street, Dupree Drive and Laney Drive, and in the Hearthstone neighborhood.

Thunderstorm Wind, Taylor

When
June 22, 8:12 PM EST to 8:22 PM EST
Where
Taylor County, 3.72 mi NE of Fickling Mill to 0.82 mi ENE of Reynolds
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
32.634, -84.180

The Taylor County 911 center reported trees blown down around the intersection of Wainwright Cemetery Road and the Roberta Highway northwest of Reynolds and on Golf Course Drive north of Reynolds.

Thunderstorm Wind, Peach

When
June 22, 8:30 PM EST to 8:40 PM EST
Where
Peach County, 1.23 mi NNW of Ft Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.566, -83.890

The Peach County 911 center reported trees and power lines blown down on Magnolia Street in Fort Valley.

Thunderstorm Wind, Bartow

When
June 22, 10:30 PM EST to 10:35 PM EST
Where
Bartow County, 1.24 mi NE of Cartersville
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.183, -84.785

The Bartow County Emergency Manager reported a tree blown down onto power lines around the intersection of Highway 41 and Center Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2018Every state in 2018This day in weather historyThe tornado archive for Georgia, 2018Warnings in Georgia, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 764179, 764182, 764186, 764190, 764207, 769414, 764208, 764224, 764232, 764235, 764244, 764248, 764253, 764266, 764304, 764274, 764280, 764286, 764291.